MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 8X40; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 8X40; STENT, ILIAC
Model Number C08040SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that a smart control stent could not cross the lesion.A non cordis balloon was used to widen the lesion, however the stent still could not cross the lesion.The physician noticed that the stent was slightly exposed between the inner and the outer shafts.Another smart control stent was used to replace the first one and the new stent could not cross the lesion as well.None of the stents were deployed or placed in the patient during this procedure and the procedure finished successfully.There was no patient injury.A bilateral approach was made and a non cordis balloon catheter was used to perform pre- dilatation.The target lesion was the left external iliac artery.The patient¿s vessel level of tortuousness was unknown.The lesion was heavily calcified.The rate of stenosis was unknown.The products were clinically used and will not be returned for analysis.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Smart control stent could not cross the lesion.A non cordis balloon was used to widen the lesion; however the stent still could not cross the lesion.The physician noticed that the stent was slightly exposed between the inner and the outer shafts.Another smart control stent was used to replace the first one and the new stent could not cross the lesion either.None of the stents were deployed or placed in the patient during this procedure and the procedure finished successfully.There was no patient injury.The patient¿s vessel level of tortuosity is unknown.The lesion was heavily calcified.The rate of stenosis is unknown.A bilateral approach was made and a non cordis balloon catheter was used to perform pre-dilatation.The target lesion was the left external iliac artery.The products were not returned for analysis.(b)(4), a device history record (dhr) review of lot 17483302 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.(b)(4), device history record (dhr) review of lot 17382567 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses failure to cross¿ and ¿stent delivery system (sds)-ses deployment difficulty - premature/in patient¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.Vessel characteristics of heavy calcification with an unknown rate of stenosis may have contributed to the reported event.According to the instructions for use ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.

Brand Name
SMART CONTROL, ILIAC 8X40
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6087681
Report Number9616099-2016-00712
Device Sequence Number13657497
Product Code NIO
UDI-Device Identifier20705032024119
UDI-Public20705032024119
Combination Product (Y/N)N
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberC08040SL
Device Catalogue NumberC08040SL
Device Lot Number17483302
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/15/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/08/2016
Supplement Report FDA Received Date12/23/2016
01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1